View Full Version : After Daytrana for teens


Focus88
09-24-07, 10:35 AM
My son is 12yo and has been using Daytrana 20mg patches successfully since March. I've been reading more and more and realize that the patch is not FDA approved for use in teens. We love the flexibility of the patch with school, sports, etc. It has changed everything for him. Now the idea that in six months he'll need to switch to something else is disheartening. He was on Concerta 36mg for 2 years before switching to the patch. Now, there is no insomnia, no stomach aches or headaches. And he grew like crazy this year. More so than in the last 3. I'm wondering if anyone has been through this transition. I'm going to ask his pediatrician as well. He's by no means a physically mature 12yo.

netsavy006
09-24-07, 11:48 AM
I think if the patch it working for him, it would be in your best interest to express your concern that you want to keep your son on the patch.

Vickie
09-25-07, 12:46 PM
Continuing the med would be "off-label" use and is standard practice of medicine and no big deal. The company that makes the patch is currenly doing studies in older kids so they can get approval to market the patch for that group. Then it will not be off-label use.

beach4me
09-25-07, 11:13 PM
My son loved the patch! He is 15. Dr. suggested it. Now, we did use two patches at once due to his weight. The only reason we stopped using it was because it was spring and he sweats alot with sports on a daily basis. Therefore he had a hard time keeping it on past 3 or 4.

good luck. I would not worry about it. Why mess with success?

Focus88
09-28-07, 02:05 PM
Thanks for all of the feedback - it's encouraging to hear that I may not have to switch from what finally works. Does anyone else's son/daughter experience a noticeable mild mood swing for about 30 minutes to an hour after the patch has been removed? Boy, is my son grouchy! I don't know if its just him being a 12yo or just a noticeable crankiness. It usually seems to go away in about an hour. Luckily, he has homework to take care of during this time. So, we don't have to be talkative! :)

netsavy006
09-28-07, 02:46 PM
That may be what they call rebound, or a return of the origonal symptoms. Since it's so short it may not be a big deal, but I would let the doctor know that for about 30min after the patch is taken off he get's a bit grouchy.

Focus88
09-28-07, 02:52 PM
I'll try ask his doc the next time I refill his rx. I almost avoid him during that time and so does the rest of the family. Everything is a one word or one-liner response.

Vickie
09-29-07, 12:54 AM
Ask the doc if when it is time to remove the patch, if you can peal the patch part way and either fold it over or cut it. Then later remove the remainder of the patch. This may help with rebound. Or, if he does not have appetite or sleep issues, see if you can just leave the patch on longer.

netsavy006
09-29-07, 10:26 AM
Yes, even after 9 hours the patch can still be worn. And maybe you could (w/ doc approval) leave it on till the next day when it's time to apply a new one.